Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 17, 2002, 7:51 PM CST for 8 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2002, 7:51 PM CST (01:51 UTC)
- Expired
- Mar 17, 2002, 10:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Humphreys County, TN, Perry County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 180151 FFWBNA TNC005-021-037-043-081-085-135-187-180445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 749 PM CST SUN MAR 17 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN TENNESSEE CHEATHAM COUNTY IN TENNESSEE DAVIDSON COUNTY IN TENNESSEE DICKSON COUNTY IN TENNESSEE HICKMAN COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE PERRY COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITIES OF NASHVILLE...DICKSON...WAVERLY AND FAIRVIEW * UNTIL 1045 PM CST * AT 741 PM CST...THE HEAVIEST RAINFALL HAS MOVED EAST OF THE AREA WITH RAINFALL RATES DIMINISHING. HOWEVER...SCATTERED SHOWERS CONTINUE OVER THE AREA. EXPECT FLOODING TO CONTINUE UNTIL CURRENT RAINFALL HAS DRAINED OFF. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO ESCAPE RISING WATER, MOVE TO HIGHER GROUND. $$ LAT...LON 3601 8813 3572 8799 3605 8665 3641 8682
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 2:25 PM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 17, 2:25 PM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CST SUN MAR 17 2002 FORECAST QUANDARIES...FLOOD WATCH EXTENSION CURRENT ASOS/AWOS OBS AND REGIONAL SAT/RADAR MOSIAC IMAGERY SHOWING TRAINING SHWRS/TS FROM JAMESTOWN...TO BNA...TO N OF MEM..TO LIT...TO N OF SHV...AND STARTING TO MOVE NWD. TEMPS/DEWPOINTS IN THE MID 50S TO MID 60S...WITH SWLY SFC WINDS. WARM FRONT MOVING INTO N INTO E KY... WITH COLD FRONT STRECHING FROM BNA...TO JUST W OF MEM. ALOFT...PROGRESSIVE SWLY FLOW. 12Z SUN REGIONAL MODEL EVOLUTIONS ARE GENERALLY SIMILAR THRU 12Z WED... ESPECIALLY IN THE UPPER LEVELS. AVN MODEL VERIFYING BEST AS OF LATE... AND CONTINUES TO LOOK AS THE MOST REASONABLE SOLUTION. THUS...WILL LEAN ACCORDINGLY. SFC FRONTAL SYSTEM SHOULD SLOWLY MOVE TO E REMAINDER OF THIS AFTERNOON AND MOVE INTO E TN...WITH WEAK HIGH PRESSURE BUILDING IN BEHIND. HOWEVER... WITH THIS PRONOUNCED OF AN OVERRUNNING EVENT...EFFECTS FROM WEAK HIGH PRESSURE WILL BE NON SIGNIFICANT. FRONT THEN SHOULD SAG SEWD INTO N MS ..N AL...AND SE E TN...WITH ANOTHER FRONT APPROACHING MID STATE FROM THE MS-OHIO VALLEYS AND BE POSITIONED NEAR THE LAND BETWEEN THE LAKES REGION BY 12Z MON. FRONT TO WILL BECOME A WARM FRONT...AS WELL A FRONT TO OUR N...AS IT DRIFTS N. BEST INSTABILITY WILL REMAIN TO OUR SE THRU 12Z MON...THEN REDEVELOP ACROSS MID STATE BY 00Z TUE...AND BECOMING EVEN MORE PRONOUNCED AFTER 12Z TUE. LOOK FOR MOST CONVECTION TO BE ELEVATED IN NATURE. CAN NOT RULE OUT ISOLATED SVR TS DEVELOPMENT THRU PERIOD...BUT WITH LITTLE CAPE AND WET-BULB/FREEZING LEVEL HEIGHTS RELATIVELY HIGH... HAIL PRODUCTION WOULD BE LIMITED...STRONG DAMAGING WINDS WOULD BE THE MAJOR CONCERN. BELIEVE BEST CHANCE FOR SVR WOULD BE ON TUE...AS MENTIONED IN DAY THREE CONVECTIVE OUTLOOK. WILL NOT MENTION SVR IN ZONES. MAIN FORECAST QUANDARY CENTERS AROUND EXTENSION OF FLOOD WATCH TONIGHT... AND EVEN INTO MON. HPC PROGGING A 2 INCH BULLS-EYE ACROSS E PORTIONS OF MID STATE...WITH W PORTIONS 1-1.5 INCHES...AND KEEPING THIS PATTERN IN TACT THRU 00Z TUE...ALTHOUGH SOME WEAKENING IS EXPECTED BY THE AVN SOLUTION. 1 INCH MAX EXPECTED ACROSS MID STATE BY 00Z WED. AVN MOCKS THIS NICELY AS SWLY FLOW CONTINUES UNTIL UPPER LEVEL LOW PASSAGE AFTER 12Z WED. AVN SHOWING BEST SWLY LOW LEVEL JET DYNAMICS ON TUE...BUT 30-40KTS EXPECTED THRU MAJORITY OF PERIOD. MID TO UPPER LEVEL SWLY JET DYNAMICS WILL BE STRONG THRU MAJORITY OF PERIOD ALSO...MOVING QUICKLY ANY DISTURBANCES ALOFT. WITH ALL THIS IN MIND...WILL GO WITH CAT POPS TONIGHT AND THRU MON MORNING ACROSS ENTIRE CWA. CONVECTION MAY BE MORE IN THE LIKELY CAT MON AFTERNOON BEFORE REDEVELOPING AFTER 00Z TUE. THUS...WILL EXTEND WATCH THRU 00Z TUE. WILL GO WITH LIKELY POPS THRU WED MORNING. WILL MENTION SCATTERED TS THRU TUE. WITH BEST CHANCE OF TS AFTER 12Z TUE...WILL GO NUMEROUS THRU WED MORNING. REST OF WEEK...FRONT WILL HAVE PUSHED INTO APPALACHIANS BY 12Z WED... WITH HIGH PRESSURE SYSTEM BUILDING IN FROM CNTRL ROCKIES. HIGH PRESSURE WILL DOMINATE REGION/S WX PATTERN THRU REMAINDER OF THE PERIOD... PROVIDING FOR PTCDLY SKIES. A WEAK FRONTAL PASSAGE WILL OCCUR ON FRI. MORNING...POSSIBLY BRINGING SOME ADDITIONAL CLOUDINESS...BUT AT THIS TIME WILL NOT MENTION AND LEAVE TO LATER SOLUTIONS. TEMPS...WILL GO CLOSE TO AVN SOLUTION ON TEMPS...EXCEPT FOR MON WHERE FAN AND ETA IN HOUSE BOUNDARY TEMP SCHEME VALUES MORE APPROPRIATE. THANKS FOR COORDINATION MEM...JKL...BHM...MRX...SDF PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA WT 054/065/053/072 9876 CSV WT 052/063/050/068 9876 .BNA...FLOOD WATCH IN EFFECT UNTIL 00Z TUE. 14 JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:40 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 50 min |
| Mar 17, 7:16 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Williamson, Wilson | 44 min |
| Mar 17, 8:00 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 3 hr |
| Mar 17, 8:21 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Macon, Rutherford, Smith, Sumner and 2 more | 3 hr |
| Mar 17, 9:08 PM CST | Flash Flood Warning | OHX | Fentress, Overton, Pickett | 3 hr |
| Mar 17, 9:29 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Giles, Lincoln and 6 more | 3 hr |
| Mar 17, 10:13 PM CST | Flash Flood Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 36 more | 6 hr |
| Mar 18, 4:26 AM CST | Flash Flood Warning | OHX | Bedford, Coffee, Cumberland, Fentress, Franklin, Giles and 8 more | 4 hr |
| Mar 18, 4:45 AM CST | Flash Flood Warning | OHX | Bedford, Coffee, Cumberland, Fentress, Franklin, Giles and 8 more | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.